Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 37, NWS Goodland, KS

June 2, 2020Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2020, 7:04 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2020, 7:04 PM CDT (00:04 UTC)
Expired
Jun 2, 2020, 7:41 PM CDT
In force
37 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:34 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 2, 6:34 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
534 PM MDT Tue Jun 2 2020

.SHORT TERM...(This evening through Friday)
Issued at 1235 PM MDT Tue Jun 2 2020

Tonight...strong to severe thunderstorms are expected to
continue through this evening then dissipate by midnight. Low
temperatures fall into the mid 50s to mid 60s.

Wednesday-Wednesday night...another round of showers and
thunderstorms are expected to move into the northwest 1/2 to 1/3 of
the area in the mid to late afternoon hours from the northwest,
continuing southeast across the remainder of the area through about
midnight. Good upper jet support to keep the storms going after dark
and we could see an MCS type event or organized convective cluster.
High temperatures will be cooler compared to the past few days with
readings in the upper 80s to low 90s. Low temperatures are expected
to be in the mid 50s to low 60s.

Thursday-Thursday night...as has been the case the past few days we
will have another chance of afternoon and evening thunderstorms as
another weather disturbance moves through under northwest flow
aloft. High temperatures warm back up into the low to upper 90s. Low
temperatures remain mild for this time of year with mid 50s to mid
60s.

Friday...at present time it appears that we'll be thunderstorm free
during the day but will have to watch the far western/northwest
fringes closely as GFS advertising another disturbance approaching
per 700-500mb relative humidity. High temperatures reach the mid 90s
to around 100.

.LONG TERM...(Friday night through Tuesday)
Issued at 155 PM MDT Tue Jun 2 2020

Not much has changed from yesterday's discussion. The models are
still showing an upper-level ridge building over the High Plains.
With it, an upper-level close low will move up the west side of the
ridge, from the SOCAL coast, and become an open wave by the time it
reached the top of the axis.

Towards the end of the period, this ridge will continue to move
eastward while a low/trough moves into the Rockies region, from the
PACNORWEST, behind it, along with its associated surface front.

This pattern will produce mostly hot (middle to upper 90) and dry
conditions for the period with the exception of Saturday, were we
could see showers and thunderstorms related to the open wave, and
Monday, were the showers and thunderstorms will be associated with
the front. In addition, highs on Tuesday will drop into the lower
80s behind the front.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 534 PM MDT Tue Jun 2 2020

Vfr conditions are forecast for both KGLD and KMCK terminals
through the TAF period. That being said, both terminals could see
thunderstorms through approximately 03 or 04z which could produce
sub-vfr conditions, strong winds, and even large hail. Cloud
cover will linger through the evening as storms persist then
dissipate in the region. Clearer skies should return by midday
Wednesday before another round of storms and clouds develops in
the late afternoon.

Wind will generally be from the north tonight around 10 to 15
knots (with higher gusts at KGLD in the evening). However, wind
speed and direction may be impacted by nearby thunderstorm
activity. Light winds shift to the east Wednesday morning, then to
the southeast in the afternoon.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...BW
AVIATION...JBH
Hazardous weather outlook, Jun 2, 3:07 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
207 PM MDT Tue Jun 2 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
207 PM MDT Tue Jun 2 2020 /307 PM CDT Tue Jun 2 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Strong to severe thunderstorms are possible across much of the Tri-
State area through 10 PM MDT (11 PM CDT). The primary hazards will
be hail up to the size of golfballs, wind gusts to 65 mph, landspout
tornadoes and locally heavy rainfall. The strong and sudden wind
gusts could produce blowing dust and reduced visibilities.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

There is a Slight Risk for severe thunderstorms across the majority
of the Tri-State area during the late afternoon and evening hours on
Wednesday. Large hail and damaging winds are the primary hazards.

There is a Marginal Risk for severe thunderstorms across the
majority of the Tri-State area during the late afternoon and evening
hours on Thursday. Large hail and damaging winds are the primary
hazards.

Near critical fire weather conditions are expected across far
eastern
Colorado Saturday and Sunday afternoon. Elevated fire weather
conditions
are expected across far eastern Colorado Monday and Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jun 2, 5:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     5 S BURLINGTON          39.23N 102.28W
06/02/2020  M47 MPH          KIT CARSON         CO   ASOS

            DELAYED REPORT. ASOS STATION KITR BURLINGTON
            CO AIRPORT.

&&

RRH
Local storm report, Jun 2, 6:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             13 NNW RULETON          39.52N 101.93W
06/02/2020  E0.70 INCH       SHERMAN            KS   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED.

&&

KMK
Special weather statement, Jun 2, 6:44 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
644 PM CDT Tue Jun 2 2020

KSZ002-003-NEZ081-030030-
Rawlins KS-Decatur KS-Red Willow NE-
644 PM CDT Tue Jun 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAWLINS...WESTERN
DECATUR AND SOUTHWESTERN RED WILLOW COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, thunderstorm outflow was located along a line
extending from 5 miles southwest of McCook to 3 miles east of Herndon
to 10 miles southeast of Atwood. Movement was southeast at 30 mph.

Wind gusts of 50 to 55 mph and significantly reduced visibility due
to blowing dust are possible.

Locations impacted include...
McCook, Oberlin, Herndon, Traer and Cedar Bluffs.

LAT...LON 4011 10045 3970 10049 3966 10052 3968 10095
      3995 10079 4000 10079 4000 10076 4029 10076
TIME...MOT...LOC 2344Z 317DEG 24KT 4016 10070 3989 10072 3969 10091

JRM
Local storm report, Jun 2, 6:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     4 WSW PALISADE          40.33N 101.17W
06/02/2020                   HITCHCOCK          NE   PUBLIC

            TREE LIMBS DOWN AT RESIDENCE.

&&

RRH
Local storm report, Jun 2, 6:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             4 WSW PALISADE          40.33N 101.17W
06/02/2020  E1.75 INCH       HITCHCOCK          NE   PUBLIC

&&

RRH
Local storm report, Jun 2, 6:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             4 WSW PALISADE          40.33N 101.17W
06/02/2020  E2.75 INCH       HITCHCOCK          NE   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 4 WSW
            PALISADE. CITIZEN FOUND BASEBALL SIZED HAIL
            WHEN GOING OUTSIDE.

&&

KMK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:17 PM CDTSpecial Weather StatementGLDCheyenne13 min
Jun 3, 4:13 PM CDTSevere Thunderstorm WarningGLDCheyenne62 min
Jun 3, 5:01 PM CDTSpecial Weather StatementGLDWallace14 min
Jun 3, 5:16 PM CDTSpecial Weather StatementGLDWallace14 min
Jun 3, 5:32 PM CDTSpecial Weather StatementGLDWallace28 min
Jun 3, 6:00 PM CDTSpecial Weather StatementGLDWallace30 min
Jun 3, 6:27 PM CDTSpecial Weather StatementGLDGreeley18 min
Jun 3, 6:34 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins56 min
Jun 3, 6:48 PM CDTSpecial Weather StatementGLDWichita27 min
Jun 3, 2:05 PM CDTSpecial Weather StatementGLDKit Carson25 min
Jun 3, 2:31 PM CDTSevere Thunderstorm WarningGLDKit Carson28 min
Jun 3, 2:41 PM CDTSpecial Weather StatementGLDKit Carson19 min
Jun 3, 2:45 PM CDTSpecial Weather StatementGLDKit Carson15 min
Jun 3, 2:59 PM CDTSpecial Weather StatementGLDKit Carson16 min
Jun 3, 3:10 PM CDTSevere Thunderstorm WarningGLDKit Carson25 min
Jun 3, 3:17 PM CDTSpecial Weather StatementGLDKit Carson13 min
Jun 3, 3:25 PM CDTSevere Thunderstorm WarningGLDKit Carson65 min
Jun 3, 3:37 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma68 min
Jun 3, 4:09 PM CDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson66 min
Jun 3, 4:51 PM CDTSpecial Weather StatementGLDKit Carson24 min
Jun 3, 5:04 PM CDTSevere Thunderstorm WarningGLDCheyenne56 min
Jun 3, 5:13 PM CDTSevere Thunderstorm WarningGLDYuma62 min
Jun 3, 5:53 PM CDTSevere Thunderstorm WarningGLDYuma52 min
Jun 3, 5:59 PM CDTSpecial Weather StatementGLDCheyenne31 min
Jun 2, 8:26 PM CDTFlash Flood WarningGLDHitchcock4 hr
Jun 2, 8:34 PM CDTSpecial Weather StatementGLDRed Willow26 min
Jun 2, 8:58 PM CDTSpecial Weather StatementGLDRed Willow32 min
Jun 3, 5:15 PM CDTSpecial Weather StatementGLDDundy15 min
Jun 3, 5:21 PM CDTSpecial Weather StatementGLDDundy24 min
Jun 3, 5:33 PM CDTSpecial Weather StatementGLDDundy27 min
Jun 3, 5:40 PM CDTSevere Thunderstorm WarningGLDDundy65 min
Jun 3, 6:16 PM CDTSevere Thunderstorm WarningGLDHitchcock29 min
Jun 3, 6:44 PM CDTSpecial Weather StatementGLDHitchcock31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.